Jump to content
CrazyBoards.org

Recommended Posts

hey there! 

I recently started seeing a new psychiatrist since my drug regimen of the last 3 years has plateaued and my old psych was terrible. This new doc seems to know what she's talking about and I like her. Basically my antidepressants have hit a block and feel like they've stopped working. So she suggested adding a little helper on top of what I'm already taking. Her first request was Wellbutrin, BUT when I mentioned that I use an albuterol inhaler for my asthma she said that Wellbutrin and albuterol have a bad interaction and pretty much threw out the idea of trying out Wellbutrin.  She put me on 2mg Abilify instead. It's only been a week but I'm not liking the immediate side effects of Abilify that I've been experiencing and hopefully it will even out eventually. BUT in case it doesn't I want to be able to have other options. 

I've heard so many good things about Wellbutrin. When I tried looking up Albuterol and Wellbutrin interactions I've come up with NOTHING. even on the drug interactions checker. So my question is, has anyone ever heard of this before?? If so, what exactly is the interaction??? 

If nothing comes of this, I'll ask the new doc about it when I see her again in a month, but for now it's really killing me to know! 

Share this post


Link to post
Share on other sites

@dogsdogsdogs

I would suggest speaking with your pharmacist about this--If there are any interactions with these two meds, they would know.....

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

Both are stimulating and could increase anxiety.  That in and of itself shouldn't be a problem. It depends on your diagnosis. 

Share this post


Link to post
Share on other sites

Is there any chance you can change your inhaler? I was given a Xopenex inhaler when I had bronchitis because the albuterol interacted with something I took and sent my heart rate through the roof. They use Xopenex on cardiac patients for that reason. If your insurance bitches about covering it (they may), ask your doctor to contact them directly.

Share this post


Link to post
Share on other sites

Both raise heart rate, albuterol quite a bit and Wellbutrin always did with me. 

Share this post


Link to post
Share on other sites

thanks for the feedback guys!

If wellbutrin increases heart rate then I understand the reluctance to mix it with albuterol as I have always experienced a pounding heart for about a half hour after using my inhaler. I've never tried any other type of rescue inhaler, I've been using albuterol since the age of 5 lol, so I'm not sure about changing it now. I don't have a history of heart issues but I don't want to start having any now.

 It's been a week now of the Abilify and I think things are getting better with the crappy side effects so fingers crossed that this cocktail is solid! 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Skeletor
      I welcome you to rate all the psychotropic drugs which you took in the past or are taking in the present. A short explanation of your experience with the drug(s) would be helpful, so that we better understand your rating.
      Oh, and please tell us which conditions you treat(ed). Thanks.
      Rating Scale is from 0 to 5... "zero" being the worst, "five" being the best.
      _______________________________________________________________________________
      Sertraline 2 / 5 - subtle effects. Did help with psychosomatic ailments, derealization and cognition, but caused SSRI-typical apathy & indifference. Not sure if it did anything for my social anxiety and psychomotor agitation. At most minor effects. I did take it for two years.
      Mirtazapine 2 / 5 - elephant tranquilizer. Didn't like the severe sedation. Didn't sleep well on it, bad dreams. Caused RLS. Was good for appetite, weight gain and IBS. I was on it for two weeks.
      Promethazine Syrup / Drops 20mg / ml | 3 / 5 - I rather liked that one. At a lowish dose (15 drops or so) it has a nice calming effect on me, without sedating me too much. Lowers anxiety and agitated states. Brings order into chaos. Good for appetite and stomach. I take it occasionally.
      N-acetylcysteine (NAC) 2.5 / 5 - Is a good supplement. Heightened focus, less derealization, world seems more colorful. Interesting stuff. Definitely worth a try.
      ..............................
      Conditions treated: Anxiety, depressive states, psychomotor agitation, somatization disorder.
    • By Adolf
      "Best" as in being effective with fewer side effects. Which ones were the best for you? Which ones did you take? What condition(s) did you treat? What side effects did you get? How did the antipsychotics compare to "conventional" antidepressants?
      Can antipsychotics be an alternative to "conventional" antidepressants? What are the risks? What are the benefits? Do they make you a tomato with time? Psychiatrists prescribe them more often in recent times, it seems.
    • By Blahblah
      Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
      I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
      I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
      I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
      https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers
      https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/
       
       
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
    • By Blahblah
      Good God, my habitual oversleeping is worsening.....I literally cannot get up before 11am. I know this is probably due to the fact that yes, I'm depressed and do not have anything of purpose at the moment to wake up for.....PLUS winter weather that's dark as Hell.....PLUS on a stupid stimulant break, until I can get in to see pdoc in 5 days.
      Are there any other tactics you've used?? I'm going to bed same time every night (by 11pm). I sleep really well entire night. WTF.
      I tried a sunlamp thing in the past and it made me headachey & irritable. Even when I go for walks during the day, it doesn't help.
×
×
  • Create New...